Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2022, 7:34 PM EDT for Volusia County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 13, 2022, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 135 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WUUS52 KMLB 132334
SVRMLB
FLC127-140000-
/O.NEW.KMLB.SV.W.0072.220713T2334Z-220714T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
734 PM EDT Wed Jul 13 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Volusia County in east central Florida...
* Until 800 PM EDT.
* At 734 PM EDT, a severe thunderstorm was located near Pierson,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pierson, Lake George, Eldridge, Seville and Bakerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2939 8142 2926 8142 2926 8132 2918 8154
2920 8156 2920 8161 2921 8162 2923 8162
2935 8156 2938 8145 2940 8143
TIME...MOT...LOC 2334Z 224DEG 5KT 2928 8149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy1 follow-up statement
503
WWUS52 KMLB 132356
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
756 PM EDT Wed Jul 13 2022
FLC127-140006-
/O.EXP.KMLB.SV.W.0072.000000T0000Z-220714T0000Z/
Volusia FL-
756 PM EDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VOLUSIA COUNTY
WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds in excess of 40mph are still possible with this thunderstorm.
LAT...LON 2939 8142 2926 8142 2926 8132 2918 8154
2920 8156 2920 8161 2921 8162 2923 8162
2935 8156 2938 8145 2940 8143
TIME...MOT...LOC 2356Z 224DEG 5KT 2930 8147
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:04 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 4:04 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 404 PM EDT Wed Jul 13 2022 .DISCUSSION... Thru Tonight...Isolated coverage of rain and thunderstorms continues this afternoon, with a majority of the activity focused near and just west of Interstate 95. Rain chances will linger through mid evening before eventually dissipating around midnight. Stronger storms will be capable of wind gusts up to 50 mph, frequent lightning strikes, and localized heavy rainfall. Temperatures overnight are forecast to fall into the mid 70s with values hovering near 80 degrees in a few coastal locations. Thursday-Saturday...A mid level ridge axis will begin to break down on Thursday as an upper level low approaches the Bahamas. Moisture aloft is expected to increase as south-southeasterly flow takes hold. Modest height falls and -7C to -9C 500mb temps will aid in increasingly organized convection each afternoon and evening, especially on Friday and Saturday. The strongest storms will be capable of strong, gusty winds, frequent lightning, heavy rainfall, and perhaps some hail. Temperatures will top out in the upper 80s and low 90s, with Saturday being the coolest of this period due to additional cloud cover and associated rain chances. Sunday-Wednesday (previous)...Weakening trough aloft drifts NW over the NE GOMEX Sun, with its remnants shearing out over the SE CONUS by an amplifying upstream trough over the mid-lower MS Valley. As this occurs, another stout W-E oriented ridge will build across the Bahamas Sun and over FL early next week. Highest POPs are expected on Sun as very deep moisture remains entrenched over the peninsula. Thereafter, mean drying associated with the building ridge aloft will lead to coverage dropping back to scattered (30-50) early next week. Sun temps look similar to Sat, then increase to L90s coast and 93-97F inland under the influence of the building ridge aloft. && .AVIATION... VFR conditions prevailing outside of convection through the period. TSRA forming along the sea breeze early this afternoon, mainly along the Treasure and Volusia Coasts, will push inland through the afternoon hours. TEMPOs have been included for inland terminals through early evening, with CIG/VIS reductions possible in stronger storms. Wind gusts up to around 40kts will also be possible and may need to be included in amendments. Convection is expected to diminish along the coast first, then across the interior by around 1- 2Z. Dry conditions prevailing overnight. Onshore flow becoming light and southerly overnight. Scattered to numerous showers and storms expected again Thursday afternoon, with SE winds increasing to around 9-12kts. && .MARINE... Tonight...The Atlantic sea breeze continues to interact with ongoing rain and thunderstorms. Activity will generally remain over land, though a few showers or stray thunderstorm are still possible over the Atlantic waters. SSE winds 10-15 kts will continue, along with 2-3ft seas. Thursday-Sunday (previous)...Atlantic ridge axis lifts north into central FL Thu afternoon, and then across NOFL Fri afternoon through this weekend, placing ECFL in SE to SSE synoptic flow. Wind speeds remain below 15kt through Sat, before freshening to around 15kt Sat night- Sun. Seas will remain in the 2-3ft range, building slightly to 3-4ft late this weekend. Coverage of showers and storms is expected to increase from Fri night onward. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 74 90 / 30 30 30 40 MCO 76 93 74 92 / 40 60 30 50 MLB 77 90 76 88 / 30 30 20 40 VRB 75 90 74 89 / 20 30 20 40 LEE 76 92 74 91 / 30 70 40 60 SFB 76 92 74 91 / 40 50 30 50 ORL 77 94 76 93 / 40 60 30 50 FPR 75 89 74 88 / 20 30 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Schaper RADAR....Watson AVIATION...Leahy
Hazardous weather outlook, Jul 13, 11:22 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1122 AM EDT Wed Jul 13 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-140000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1122 AM EDT Wed Jul 13 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered rain showers and lightning storms will move slowly northward this afternoon and evening. A few storms may become strong, especially along the east coast sea breeze. Storms will be capable of gusty winds up to 50 mph, frequent lightning strikes, and locally heavy rainfall. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will continue across the region today, with highs in the low to mid 90s and peak afternoon heat indices around 102 to 107. If outdoors today, make sure that you stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave a child or pet unattended in a vehicle. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all east central Florida beaches today. To reduce your risk of getting caught in the seaward pull of a rip current, always swim near a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be capable of producing wind gusts to 35 knots through the afternoon and early evening hours as they move northward around 5 to 10 knots. This includes any activity that develops over inland lakes and potentially offshore this evening north of the Cape. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to locally numerous rain showers and lightning storms are forecast through this weekend. The highest chance for storms is expected across the interior. The main threats from any stronger storms will be frequent lightning, as well as gusty winds and torrential downpours. A moderate risk of dangerous rip currents is expected to continue through late week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Schaper
In the hours before
Special weather statement, Jul 13, 3:58 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
358 PM EDT Wed Jul 13 2022
FLZ041-141-132030-
Coastal Volusia FL-Inland Volusia FL-
358 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of east central Volusia
County through 430 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Osteen, or 9 miles east of Deltona, moving north
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Orange, New Smyrna Beach, Ponce Inlet, Spruce Creek and New
Smyrna Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2885 8092 2882 8110 2883 8111 2909 8125
2911 8090
TIME...MOT...LOC 1958Z 173DEG 13KT 2891 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 6:32 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
632 PM EDT Wed Jul 13 2022
FLZ045-132300-
Orange FL-
632 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southwestern Orange
County through 700 PM EDT...
At 631 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or over Oak Ridge. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Ocoee, Windermere, Azalea Park and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2856 8155 2857 8124 2835 8126 2835 8153
TIME...MOT...LOC 2231Z 179DEG 2KT 2845 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 7:04 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
704 PM EDT Wed Jul 13 2022
FLZ045-053-132330-
Osceola FL-Orange FL-
704 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southwestern Orange
and northern Osceola Counties through 730 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sea World, or near Bay Lake, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Windermere, Bay Lake, Celebration and Hunters Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2855 8148 2837 8142 2825 8153 2838 8166
2840 8166
TIME...MOT...LOC 2303Z 159DEG 5KT 2840 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 7:20 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
720 PM EDT Wed Jul 13 2022
FLZ041-132345-
Inland Volusia FL-
720 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern Volusia
County through 745 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Seville, Bakerstown and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2926 8133 2918 8154 2920 8156
2920 8161 2936 8153 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2319Z 224DEG 5KT 2924 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 13, 7:28 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
728 PM EDT Wed Jul 13 2022
FLZ045-053-144-140015-
Osceola FL-Orange FL-Southern Lake County FL-
728 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of southwestern Lake,
southwestern Orange and northwestern Osceola Counties through 815 PM
EDT...
At 728 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Lake, moving west at 15 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kissimmee, Bay Lake, Celebration, Intercession City and Poinciana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2849 8196 2854 8166 2835 8143 2813 8139
2811 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2328Z 082DEG 11KT 2838 8157
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:32 PM EDT | Special Weather Statement | MLB | Seminole | 28 min |
| Jul 13, 3:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jul 13, 6:32 PM EDT | Special Weather Statement | MLB | Orange | 28 min |
| Jul 13, 7:04 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Jul 13, 7:20 PM EDT | Special Weather Statement | MLB | Flagler | 25 min |
| Jul 13, 7:28 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 13, 7:46 PM EDT | Special Weather Statement | MLB | Lake | 29 min |
| Jul 13, 7:56 PM EDT | Special Weather Statement | MLB | Flagler | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.